Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Springfield, MO

August 24, 200727 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Aug 24, 2007, 12:28 PM CDT for 27 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Aug 24, 2007, 4:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 12:28 PM CDT (17:28 UTC)
In effect from
Aug 24, 2007, 4:00 PM CDT
Expired
Aug 25, 2007, 10:00 AM CDT
In force
18 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 30 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 241728
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH FROM 4 PM THROUGH SATURDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>104-250130-
/O.NEW.KSGF.FF.A.0009.070824T2100Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
1228 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
  DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...
  MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK...
  PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND 
  WRIGHT.

* FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING

* A SLOW MOVING COLD FRONT AND SEVERAL UPPER LEVEL DISTURBANCES
  WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TONIGHT TO
  PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN. THE HEAVY RAINFALL
  WILL OCCUR IN LOCATIONS WHICH WERE IMPACTED BY LAST WEEKENDS
  HEAVY RAIN AND FLASH FLOODING WHICH WOULD LIKELY LEAD TO
  ADDITIONAL FLASH FLOODING. RAINFALL AMOUNTS THIS AFTERNOON AND
  TONIGHT OF 1 TO 3 INCHES WITH HIGHER LOCALIZED AMOUNTS WILL BE POSSIBLE.
  THE HEAVIEST RAIN WILL LIKELY OCCUR ACROSS EXTREME SOUTHEAST
  KANSAS INTO WESTERN AND CENTRAL MISSOURI.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

LINDENBERG
4 follow-up statements
000 
WGUS63 KSGF 250123
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT FRI AUG 24 2007


KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>104-250930-
/O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
823 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS...OR WEST
  OF A LINE FROM ROLLA TO BRANSON. 

* THROUGH SATURDAY MORNING

* ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL OCCUR
  OVERNIGHT ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE
  MISSOURI OZARKS. THIS HEAVY RAINFALL ON ALREADY WET SOILS
  INCLUDING LOCATIONS IMPACTED BY LAST WEEKENDS FLASH FLOODING
  WILL CAUSE FLASH FLOODING TO OCCUR.

  THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL INCREASE IN
  COVERAGE OVERNIGHT AHEAD OF AN UPPER LEVEL DISTURBANCE AND
  ASSOCIATED FRONT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOSTER
000 
WGUS63 KSGF 250855
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT SAT AUG 25 2007

KSZ073-MOZ055>058-066>071-078>081-251000-
/O.CAN.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-PHELPS-CEDAR-POLK-DALLAS-LACLEDE-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON
355 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. RAINFALL HAS SHIFTED TO THE SOUTH AND
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY ENDING RAIN CHANCES.

$$

KSZ097-101-MOZ077-088>095-101>104-251500-
/O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CHEROKEE-BARTON-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
355 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...CHEROKEE 
  AND CRAWFORD. IN SOUTHWEST MISSOURI...BARRY...BARTON...
  CHRISTIAN...DADE...GREENE...JASPER...LAWRENCE...MCDONALD...
  NEWTON...STONE...TANEY...WEBSTER AND WRIGHT.

* UNTIL 10 AM CDT THIS MORNING

* AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP
  ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
  ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL OCCUR
  THROUGH THE MID MORNING HOURS. THIS HEAVY RAINFALL ON ALREADY
  WET SOILS...INCLUDING LOCATIONS IMPACTED BY LAST WEEKENDS FLASH
  FLOODING...WILL CAUSE FLASH FLOODING TO OCCUR.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GAGAN
000 
WGUS63 KSGF 251203
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 AM CDT SAT AUG 25 2007

KSZ097-101-MOZ077-088-089-251315-
/O.CAN.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CHEROKEE-BARTON-JASPER-DADE-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...GREENFIELD
703 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI HAS BEEN CANCELLED. WHILE AN ISOLATED SHOWER IS
STILL POSSIBLE...THE BULK OF THE HEAVY RAINFALL HAS SHIFTED TO THE
SOUTH OF THE AREA.

$$

MOZ090>095-101>104-251500-
/O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-TANEY-
INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
703 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...
  NEWTON...STONE...TANEY...WEBSTER AND WRIGHT.

* UNTIL 10 AM CDT THIS MORNING

* AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP
  ACROSS SOUTHERN MISSOURI. ADDITIONAL RAINFALL AMOUNTS OF UP TO
  ONE INCH WILL BE POSSIBLE THROUGH THE MID MORNING HOURS. THIS
  HEAVY RAINFALL ON ALREADY WET SOILS...INCLUDING LOCATIONS
  IMPACTED BY LAST WEEKENDS FLASH FLOODING...WILL CAUSE FLASH
  FLOODING TO OCCUR


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GAGAN
000 
WGUS63 KSGF 251513
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT SAT AUG 25 2007


MOZ090>095-101>104-251615-
/O.EXP.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-TANEY-
INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
1013 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI HAS
EXPIRED. THE AREA OF HEAVY RAINFALL THAT PRODUCED FLASH FLOODING
DURING THE PREVIOUS 24 HOURS HAS MOVED SOUTH OF THE REGION THUS
THE WATCH HAS BEEN ALLOWED TO EXPIRE.

$$

HATCH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 12:17 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 24, 12:17 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT FRI AUG 24 2007

...UPDATE TO AVIATION...

.DISCUSSION...
HEAVY RAIN/SEVERE STORM POTENTIAL THIS AFTERNOON INTO SATURDAY
MORNING.

CURRENTLY A STATIONARY FRONT IS EXTENDING FROM SOUTHWESTERN KANSAS
TO THE NORTHEAST THROUGH CENTRAL IOWA INTO WISCONSIN. SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE ALONG THIS FRONT AS THEY SLOWLY
MOVE TO THE NORTH AND EAST. A STRONG LOW LEVEL JET IS ALSO HELPING
TO MAINTAIN THIS ACTIVITY THIS MORNING. HIGH CLOUDS ASSOCIATED WITH
THE ACTIVITY IN SOUTH CENTRAL KANSAS IS BEGINNING TO FILTER INTO
WESTERN MISSOURI. A TIGHT SURFACE PRESSURE GRADIENT AND MIXING OF
STRONGER WINDS ALOFT DOWN TO THE SURFACE...IS CREATING GUSTY
CONDITIONS OVER THE WESTERN CWA EARLY THIS MORNING.

TODAY THE FRONT WILL BE PUSHED TO THE SOUTH BY AN UPPER LEVEL
TROUGH MOVING INTO THE NORTHERN PLAINS. THE FRONT WILL BE
POSITIONED OVER CENTRAL MISSOURI JUST NORTH OF THE CWA BY THIS
AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM THE ONGOING CONVECTION
OVER CENTRAL KANSAS WILL LIKELY MOVE OVER THE WESTERN AND NORTHERN
PORTIONS OF THE CWA THIS MORNING. THESE BOUNDARIES WILL LIKELY BE
THE MAIN FOCUS FOR ANY THUNDERSTORM ACTIVITY DURING THE AFTERNOON
HOURS...WITH THE COLD FRONT MOVING INTO THE AREA THIS EVENING.
THE BEST CHANCES FOR CONVECTION WILL BE ALONG AND NORTH OF I44...
WHERE PRECIPITABLE WATER VALUES WILL BE IN THE 1.5 TO 2 INCHES
RANGE. DRIER CONDITIONS WILL REMAIN OVER THE SOUTHEASTERN CWA. HAVE
DECREASED POPS OVER THE SOUTHEAST CWA AND HAVE KEPT LIKELY GOING
OVER THE NORTHERN CWA THROUGH THE OVERNIGHT HOURS. INSTABILITY
WILL INCREASE OVER THE NORTHERN CWA WITH CAPE VALUES IN THE 1500
TO 2500 J/KG RANGE. COULD SEE A FEW STRONG TO SEVERE STORMS
DEVELOP THIS AFTERNOON AND EVENING ALONG ANY BOUNDARIES THAT ARE
PRESENT ACROSS THE AREA. WITH THE PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES...THERE WILL BE A HEAVY RAIN POTENTIAL
THROUGH THE OVERNIGHT HOURS...AS THE FRONT AND A LOW LEVEL JET
WILL LIKELY KEEP CONVECTION GOING OVERNIGHT OVER THE WESTERN AND
NORTHERN CWA.

WITH DRIER CONDITIONS OVER THE SOUTHEASTERN CWA...TEMPERATURES WILL
ONCE AGAIN WARM INTO THE MIDDLE TO UPPER 90S. WITH HEAT INDEX
VALUES APPROACHING 100 DEGREES THIS AFTERNOON.

SLIGHTLY COOLER TEMPERATURES WILL OCCUR ON SATURDAY AND SUNDAY
BEHIND THE FRONT. COULD SEE A FEW LINGER SHOWERS THROUGH THE DAY
ON SATURDAY OVER THE SOUTHERN CWA. MONDAY THE UPPER LEVEL RIDGE WILL
BUILD BACK OVER THE REGION...RETURNING DRY AND WARMER CONDITIONS
TO THE AREA. AN UPPER LEVEL TROUGH WILL PUSH TOWARDS THE AREA BY
THE MIDDLE OF THE NEXT WEEK RETURNING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE
ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW
THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE
THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP
CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY
FROM AROUND 05Z-11Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 24, 6:01 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT FRI AUG 24 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
601 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH VERY HEAVY RAINFALL WITH A THREAT OF
  LOCALIZED FLASH FLOODING...WIND GUSTS TO 60 MPH AND FREQUENT
  CLOUD TO GROUND LIGHTNING

  AREAS AFFECTED AND TIMING:

  THE MAIN SEVERE THREAT WILL BE THIS AFTERNOON AND EVENING ALONG
  AND NORTH OF INTERSTATE 44. VERY HEAVY RAINFALL AND LOCALIZED
  FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THE OVERNIGHT
  HOURS.

  DISCUSSION:

  A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION AND WILL
  INTERACT WITH A MOIST AND UNSTABLE AIRMASS. WITH MODERATE
  INSTABILITY A FEW STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING
  WINDS AS THE MAIN SEVERE WEATHER HAZARD. IN ADDITION TO THE
  SEVERE POTENTIAL...VERY HEAVY RAINFALL WILL BE POSSIBLE DUE TO
  THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. THIS MAY LEAD TO
  FLASH FLOODING ESPECIALLY IN AREAS WHICH RECEIVED FLASH FLOODING
  LAST WEEKEND.

  THERE IS A HEIGHTENED FIRE DANGER OVER SOUTH CENTRAL MISSOURI
  FROM LATE MORNING THROUGH THE AFTERNOON AS WINDS GUSTS TO OVER
  20 MPH AND RELATIVE HUMIDITY VALUES FALL TO NEAR 30 PERCENT.
  ALSO HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON
  OVER SOUTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS
 THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE
 MIDDLE OF NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Aug 24, 12:19 PM CDT, 9 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT FRI AUG 24 2007

MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100-
/O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                MARIES                MILLER
MORGAN                PHELPS                PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DALLAS                LACLEDE               WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON...
ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK...
LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH...
ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA...
WAYNESVILLE AND WINONA.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:00 PM CDTSevere Thunderstorm WarningSGFLaclede45 min
Aug 24, 1:32 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence45 min
Aug 24, 1:43 PM CDTSevere Thunderstorm WarningSGFPulaski45 min
Aug 24, 2:02 PM CDTFlash Flood WarningSGFGreene6 hr
Aug 24, 2:08 PM CDTSevere Thunderstorm WarningSGFWebster67 min
Aug 24, 2:28 PM CDTSevere Thunderstorm WarningSGFPhelps62 min
Aug 24, 2:35 PM CDTSevere Thunderstorm WarningSGFChristian55 min
Aug 24, 2:40 PM CDTFlash Flood WarningSGFChristian, Laclede, Pulaski, Stone, Webster, Wright6 hr
Aug 24, 2:52 PM CDTTornado WarningSGFPhelps23 min
Aug 24, 3:39 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas66 min
Aug 24, 4:08 PM CDTSevere Thunderstorm WarningSGFDent67 min
Aug 24, 4:46 PM CDTSevere Thunderstorm WarningSGFJasper44 min
Aug 24, 5:21 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper39 min
Aug 24, 5:49 PM CDTSevere Thunderstorm WarningSGFCedar, Dade56 min

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.